WRIGHT MEDICAL TECHNOLOGY INC INFINITY EVERLAST SZ 4 6MM TOTAL ANKLE SYSTEM; PROSTHESIS, ANKLE, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Back to Search Results |
| Catalog Number |
33684406 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Necrosis (1971); Limb Fracture (4518)
| Date of Event |
01/30/2026
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Based on the available information the device will not be returned therefore an evaluation of the device cannot be performed.Should additional information become available, it will be provided in a supplemental report.
Event or Problem Description
It was reported that "fatigue fracture of the medial malleolus after total knee replacement on (b)(6) 2025, diagnosed on (b)(6) 2026.I (the patient) have suffered a fatigue fracture on the right inner ankle.I would like to know whether this complication is known.Furthermore, in the 13th postoperative week, i noticed spontaneous necrosis in the scar area.Note: as of (b)(6) 2026, the only x-rays and implant information provided are for an infinity ankle.".
Event or Problem Description
It was reported that "fatigue fracture of the medial malleolus after total knee replacement on (b)(6) 2025, diagnosed on (b)(6), 2026.I (the patient) have suffered a fatigue fracture on the right inner ankle.I would like to know whether this complication is known.Furthermore, in the 13th postoperative week, i noticed spontaneous necrosis in the scar area.Note: as of (b)(6) 2026, the only x-rays and implant information provided are for an infinity ankle.".
Additional Manufacturer Narrative
The reported event could be confirmed since the provided radiographic images confirm the presence of the reported fracture.Upon further investigation of the radiographic images by healthcare professionals, the following was observed:
fracture is clearly marked, here.The osteotomy leaves only little bone adjacent to the tibial component and therefore the positioning may have contributed to the fracture, here.Regarding potential complications, a perioperative or postoperative fracture (due to loosening) may occur.Necrosis can always occur (although the likelihood of its appearance is always higher at the direct postoperative time in the first 2-4 weeks).Failure of total ankle replacement (tar) over time is a known complication.In case of a planned revision procedure a medical opinion aiming to determine the root cause of the failure is part of the internal investigation process.Sufficient (radiological and clinical) information must be provided to enable a meaningful clinical assessment and to identify possible causes of failure.In cases where a ct scan is the only available clinical source, this assessment is limited.No conclusive statement can be provided, because key clinical information (e.G.Clinical status, exact symptoms and range of motion of the patient, assessment of the treating physician) is missing.The root causes of radiographic findings such as radiolucent areas and bone cysts are often complex and multifactorial and cannot be determined scientifically without this decisive evidence.Due to these limitations, we are unable in such cases to provide statements about the patient, the procedure or the device in relation to cause of the failure.Although the issue may be related to the initial positioning of the implants, the root cause could not be conclusively determined.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If the device is returned or if any additional information is provided, the investigation will be reassessed.